New Jersey, 2015

Strong Wind in New Jersey, March 17, 2015

March 17, 2015 · NWS PHI · 3 events in 3 counties and zones

Gusty northwest winds following a cold frontal passage affected locations near and along Raritan Bay in New Jersey during the late afternoon and early evening on the 17th. Peak wind gusts averaged 45 to 50 mph and knocked down weak tree limbs and wires and caused isolated power outages.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Gusty northwest winds following a cold frontal passage affected locations near and along Raritan Bay in New Jersey during the late afternoon and early evening on the 17th. Peak wind gusts averaged 45 to 50 mph and knocked down weak tree limbs and wires and caused isolated power outages. Peak wind gusts included 49 mph in Perth Amboy (Middlesex County) and 45 mph in Sandy Hook (Monmouth County). The strong, gusty northwest winds followed a cold frontal passage during the late morning on the 17th. The pressure gradient or difference between an approaching high pressure system over the Northern Plains and the low pressure system associated with the cold front in New England was maximized during the late afternoon and early evening and slowly weakened as winds diminished later that evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 17, 3:27 PM EST, 33 minutes earlier.

Area forecast discussion, Mar 17, 3:27 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 PM EDT TUE MAR 17 2015

.SYNOPSIS...
HIGH PRESSURE WILL MOVE INTO THE REGION FROM THE UPPER PLAINS
TONIGHT AND WEDNESDAY...CREST OVER THE REGION ON THURSDAY...AND
MOVE OFFSHORE ON FRIDAY. MEANWHILE...LOW PRESSURE MOVING ALONG
THE GULF COAST IS EXPECTED TO REDEVELOP OFF THE MID ATLANTIC
COASTLINE LATE ON FRIDAY AND MOVE OFFSHORE EARLY ON SATURDAY.
A STRONG COLD FRONT IS EXPECTED TO PASS THROUGH THE REGION ON
SATURDAY NIGHT...AND BE FOLLOWED BY FOR THE REMAINDER OF THE
WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A TIGHT PRESSURE GRADIENT IS YIELDING GUSTY NORTHWEST WINDS ACROSS
THE REGION AT LATE-DAY IN THE WAKE OF A COLD FRONT TO THE SOUTH AND
EAST OF THE AREA AND ITS ASSOCIATED STRENGTHENING LOW PRESSURE
NEARING THE CANADIAN MARITIMES. IN ADDITION, TO OUR WEST, STRONG
HIGH PRESSURE DROPPING SOUTH OUT OF CANADA AND INTO THE MIDWEST
STATES IS GRADUALLY BUILDING EASTWARD. SOME WIND GUSTS AROUND 35 MPH
WILL CONTINUE INTO THIS EVENING, BEFORE THE GUSTINESS DIMINISHES
SOMEWHAT. HOWEVER, AN ELEVATED NORTHWEST WIND IS ANTICIPATED TO
CONTINUE THROUGH THE OVERNIGHT.

ANY SCATTERED LATE-DAY CLOUDS ARE EXPECTED TO WANE INTO THIS EVENING
AS COLDER AND DRIER AIR ARRIVES ACROSS THE REGION, AND CLEAR SKIES
ARE ANTICIPATED DURING THE OVERNIGHT. WE DID KEEP SOME CLOUDS AND
OCCASIONAL FLURRIES IN THE FORECAST, THOUGH, FOR THE ELEVATED
TERRAIN IN THE POCONOS AND FAR NORTHWEST NEW JERSEY, AS THERE MAY BE
ENOUGH MOISTURE STREAMING DOWN FROM THE GREAT LAKES IN THE NORTHWEST
FLOW TO YIELD FLURRIES. OVERNIGHT TEMPERATURES WERE MAINLY A MET/MAV
BLEND WITH CONTINUITY, AND WE ANTICIPATE LOWS TO RANGE FROM THE
UPPER TEENS IN THE POCONOS TO THE LOWER 30S IN THE SOUTHERN
DELMARVA.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AN AREA OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE MID
ATLANTIC REGION FROM AROUND THE GREAT LAKES AND OHIO VALLEY. A BRISK
NORTHWEST FLOW IS ANTICIPATED TO CONTINUE THROUGH THE DAYTIME, AND
WINDS AT TIMES ARE EXPECTED TO GUST TO AROUND 25 MPH PLUS. A
NOTICEABLY COLDER AIRMASS WILL BE IN PLACE ACROSS THE REGION, WITH
DAYTIME TEMPERATURES AVERAGING SOME 10 TO 15 DEGREES BELOW MID MARCH
NORMALS. A BLEND OF MET/MAV GUIDANCE WITH CONTINUITY WAS USED FOR
MAXIMUM TEMPERATURES, AND WE EXPECT HIGHS TO RANGE FROM THE UPPER
20S OVER THE HIGHER TERRAIN IN THE POCONOS TO THE MIDDLE 40S INTO
THE CENTRAL AND SOUTHERN DELMARVA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
OVERVIEW...
THE MID-LEVEL PATTERN IN THE LONG TERM FEATURES A MEAN VORTEX OVER
QUEBEC WHICH ANCHORS A PERSISTENT TROUGH OVER THE NORTHEAST CONUS
WHILE A RIDGE REMAINS OVER THE WESTERN CONUS. JET ENERGY EJECTING
OUT OF THE CLOSED LOW OVER BAJA CALIFORNIA IS EXPECTED TO FINALLY
SHUNT THIS FEATURE NORTHEASTWARD ALONG THE GULF COAST THIS WEEKEND.
A NORTHERN STREAM S/WV CURRENTLY OVER THE EPAC WILL BECOME THE
MAIN WEATHER-MAKER DURING THIS PART OF THE FORECAST. THIS IS
EXPECTED TO BE THE DOMINANT PLAYER AS SOUTHERN STREAM ENERGY
REMAINS LARGELY SEPARATE...AND WITH A LACK OF HIGH LATITUDE
BLOCKING...IT SHOULD BE A FAIRLY PROGRESSIVE FEATURE.

THE ECMWF HAS HAD THE BEST OVERALL HANDLE ON THIS FEATURE THUS FAR
WITH REGARD TO BOTH THE INITIALIZATION AND VERIFICATION. IT DEPICTS
A MORE ROBUST SHORTWAVE...RESULTING IN MODEST CYCLOGENSIS INVOF THE
DE/NJ COASTLINE BY 00Z SAT...AND HAS SUPPORT FROM THE UKMET AND CMC
MODELS. MEANWHILE...THE GFS DEPICTS MORE OF A SHEARED S/WV WHICH
LEADS TO CYCLOGENSIS MUCH FURTHER TO THE SOUTH. THE FORMER SOLUTION
IS ALSO PRACTICAL GIVEN SOMEWHAT OF A DUAL-JET STRUCTURE THAT WILL
ALSO HELP PROMOTE CYCLOGENSIS FURTHER NORTH ALONG THE MID-ATLANTIC
COAST. ATTM...WE ARE EXPECTING A MIXTURE OF PRECIP TO ACCOMPANY
THIS STORM SYSTEM...MORE DETAILS IN THE FRIDAY SECTION BELOW.

DAILIES...

THURSDAY...WITH HIGH PRES OVERHEAD...EXPECTING A COLD START WITH
MIN TEMPS 5 TO 10 DEGREES BELOW NORMAL. SOME MID AND HIGH-LEVEL
CLOUDS MAY STREAM IN AT THE END OF THE DAY IN ADVANCE OF NEXT
STORM SYSTEM TO THE SOUTHWEST.

FRIDAY...
PRECIP IS CURRENTLY EXPECTED TO OVERSPREAD THE REGION AFTER DAWN
FROM SOUTH TO NORTH. INITIALLY...THE COLUMN IS BELOW FREEZING...
WHICH WOULD SUPPORT PRECIP BEGINNING AS SNOW. THE MAIN UNCERTAINTY
WITH REGARD TO THE EVOLUTION OF THE RAIN/SNOW LINE AND SNOWFALL
ACCUMULATION...IS DUE NOT ONLY TO THE EVOLUTION OF THE THERMAL
PROFILE AS MODEST CYCLOGENISIS TAKES PLACE OFFSHORE...BUT ALSO
SURFACE TEMPS WHICH WILL BE WARMER WITH THE HIGHER MARCH SUN
ANGLE. ATTM...FEEL THERE IS ENOUGH COLD AIR THAT WILL BE DRAWN
IN FROM THE NORTH /ALONG WITH WET BULB COOLING WITH THE ONSET
OF PRECIP/ TO KEEP PRECIP IN THE HIGHER TERRAIN TO THE WEST OF
I-95 AND/OR NORTH OF I-80 PREDOMINANTLY IN THE FORM OF SNOW. KEEP
IN MIND THAT THE HIGHER SUN ANGLE IMPLIES SURFACE TEMPS WILL HAVE
TO BE SUB MID-30S TO SUPPORT ACCUMULATING SNOW...THUS HIGHER
ELEVATIONS ARE FAVORED ATTM. AS FAR AS QPF...THIS SYSTEM HAS BOTH
BAJA AND GMEX MOISTURE ALONG WITH MODEST DYNAMICS...HOWEVER THE
PROGRESSIVE NATURE SHOULD LIMIT LIQUID PRECIP AMOUNTS. IT/S ALSO
POSSIBLE THAT THE MOST FAVORABLE ZONE FOR ACCUMULATING SNOWFALL
ALSO COINCIDES WITH A SHARP NORTHWEST CUTOFF IN QPF. WITH THIS
FCST PKG IS A FIRST-CUT SNOWFALL MAP THAT FEATURES SUB-ADVISORY
1-2 INCH AMOUNTS OCCURRING OVER THE HIGHER TERRAIN NORTHWEST OF
I-95 DURING THE DAY FRIDAY. STAY TUNED FOR FUTURE UPDATES AS THIS
IS SUBJECT TO CHANGE. THIS IS ALSO IN AGREEMENT WITH WWD GUIDANCE
AND IN COLLABORATION WITH SURROUNDING OFFICES.

IT SHOULD ALSO BE NOTED THAT TIDE LEVELS WILL INCREASE AS THE
NEW MOON OCCURS ON FRIDAY. OUR COASTAL GAUGES ARE ALREADY WITHIN
ABOUT 0.5 TO 1 FEET OF ESTABLISHED CRITERIA FOR MINOR FLOODING
DURING THE FRI EVE HIGH TIDE WITHOUT ANY SURGE/WAVE ACTION.
WE ARE EXPECTING ONSHORE FLOW TO BECOME ESTABLISHED LATE THU
NIGHT AND CONTINUE THRU FRI EVE...A ROUGHLY 24 HOUR WINDOW...
PEAKING FRI AFTN/EVE IN CONCERT WITH LOW PRES DEVELOPING INVOF
THE DE/NJ COASTLINE. THE PLACEMENT AND INTENSITY OF LOW PRES IS
STILL UNCERTAIN. ATTM SFC WINDS ARE NOT ALL THAT STRONG ALONG THE
COAST /~15 TO 20 KNOTS/...AND WITH COOLER SSTS...IT WILL BE TOUGH
TO MIX DOWN THE LOW-LEVEL JET /~40 KNOTS/. WINDS MAY ALSO TURN
OFFSHORE JUST IN TIME FOR HIGH TIDE. ATTM...SPLASHOVER ISSUES ARE
POSSIBLE BUT THIS WILL NEED TO BE MONITORED FOR THE POTENTIAL OF A
GREATER IMPACT IF THE LOW IS SLOWER/STRONGER.

SATURDAY THRU EARLY NEXT WEEK...GENERALLY BENIGN WEATHER PATTERN
EXPECTED. AFTER NEAR NORMAL TEMPS ON SATURDAY...A COLD FRONTAL
PASSAGE SATURDAY NIGHT WILL SET THE STAGE FOR TEMPS OF 5 TO 10
DEGREES BELOW NORMAL FOR EARLY NEXT WEEK. A SPRAWLING AREA OF
HIGH PRESSURE IS EXPECTED TO MOVE IN BEHIND THIS FRONT FOR THE
SECOND HALF OF THE WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LATE-DAY AND TONIGHT...VFR CONDITIONS WILL CONTINUE. SOME SCT TO BKN
CEILINGS AT OR AROUND 4,000 TO 5,000 FEET WILL CONTINUE INTO EARLY
EVENING, BEFORE GIVING WAY TO CLEAR SKIES DURING THE OVERNIGHT.
GUSTY NORTHWEST WINDS WILL PERSIST, WITH GUSTS INTO THE 30 TO 35
KNOT RANGE THROUGH LATE-DAY, THEN DIMINISHING SOMEWHAT TO GUSTS
AVERAGING MORE AROUND 25 KNOTS THIS EVENING. WHILE GUSTS ARE
EXPECTED TO BECOME MORE INFREQUENT DURING THE OVERNIGHT, A SUSTAINED
NORTHWEST WIND IN THE 12 TO 14 KNOT RANGE IS ANTICIPATED.

WEDNESDAY...VFR CONDITIONS ARE EXPECTED, WITH PERHAPS FEW TO SCT
CLOUDS AROUND 5,000 FEET. NORTHWEST WINDS WILL AGAIN BECOME GUSTY
DURING THE DAYTIME, WITH GUSTS MAINLY IN THE 25 TO 30 KNOT RANGE
ANTICIPATED.

OUTLOOK...

WEDNESDAY NIGHT THRU THURSDAY...
HIGH PRES OVERHEAD DURING THIS TIME FRAME. VFR CONDITIONS EXPECTED.

THURSDAY NIGHT AND FRIDAY...LOW PRES REDEVELOPING OFFSHORE WILL
LEAD TO PRECIP OVERSPREADING THE REGION FROM SOUTH TO NORTH LATE
THU NIGHT AND EARLY FRI MORNING. THE MAIN UNCERTAINTY DURING THIS
PERIOD IS PRECIP TYPE. ATTM...EXPECTING PRECIP TO BE IN THE FORM
OF RAIN AT ILG AND ACY...BUT MAY INITIALLY BEGIN AS SNOW. TERMINALS
NORTHWEST WILL HAVE A LONGER PERIOD OF SNOW BEFORE CHANGING
OVER TO RAIN BY FRI AFTN. EXPECTING VFR CONDITIONS THU NIGHT TO
DETERIORATE TO MVFR BY FRI MORNING DUE TO LOWERING CEILINGS AND
THE ONSET OF PRECIP. IFR IS ALSO POSSIBLE ON FRIDAY IN RAIN AND
PERHAPS SOME FOG.

FRIDAY NIGHT AND SATURDAY...
STORM SYSTEM PULLS AWAY WITH CONDITIONS IMPROVING TO VFR FRI NIGHT
AND REMAINING VFR THRU SAT.

SATURDAY NIGHT AND SUNDAY...
A STRONG COLD FRONTAL PASSAGE IS EXPECTED SATURDAY NIGHT. GENERALLY
VFR CONDITIONS ARE EXPECTED...BUT MVFR IS POSSIBLE IN ANY SNSH THAT
MAY ACCOMPANY THIS COLD FRONT.

&&

.MARINE...
A STRONG NORTHWEST FLOW WILL CONTINUE OVER THE WATERS THROUGH THIS
EVENING AND MOST OF TONIGHT DUE TO A TIGHT PRESSURE GRADIENT ACROSS
THE REGION WITH STRENGTHENING LOW PRESSURE NEARING THE CANADIAN
MARITIMES AND INCOMING STRONG HIGH PRESSURE FROM THE MIDWEST STATES.
WE THEREFORE CONTINUE A GALE WARNING FOR OUR COASTAL WATERS FROM
SANDY HOOK, NJ TO FENWICK ISLAND, DE AND ALSO FOR DELAWARE BAY
THROUGH 10Z WEDNESDAY. SOME GUSTS TO AROUND 35 KNOTS PLUS WILL
CONTINUE THROUGH TONIGHT; ALTHOUGH, THE GALE WIND GUSTS MAY LOWER TO
SCA LEVELS A LITTLE SOONER DURING THE OVERNIGHT, ESPECIALLY FOR
DELAWARE BAY. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THEN
THROUGH A GOOD PORTION OF THE DAYTIME WEDNESDAY, AS GUSTS BETWEEN 25
TO 30 KNOTS ARE ANTICIPATED TO CONTINUE.

OUTLOOK...

WEDNESDAY NIGHT AND THURSDAY...HIGH PRESSURE. WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW SCA CRITERIA THRESHOLDS.

FRIDAY AND FRIDAY NIGHT...LOW PRESSURE IS EXPECTED TO REDEVELOP
OFF THE DE/NJ COASTLINE ON FRI AND MOVE OFFSHORE FRI NIGHT. THERE
IS UNCERTAINTY WITH REGARD TO THE POSITION AND STRENGTH OF THIS
SYSTEM...BUT SCA CONDITIONS OR A PERHAPS A LOW GRADE GALE IS
CERTAINLY POSSIBLE OVER THE WATERS ATTM.

SATURDAY...SEAS WILL LIKELY REMAIN AOA SCA THRESHOLDS IN THE WAKE
OF DEPARTING LOW PRESSURE.

SATURDAY NIGHT AND SUNDAY...A STRONG COLD FRONTAL PASSAGE EXPECTED
ACROSS THE WATERS ON SAT NIGHT. THERE IS THE POSSIBILITY OF WINDS
AND SEAS MEETING SCA CRITERIA DURING THIS TIME FRAME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT WEDNESDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...FRANCK
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...FRANCK
AVIATION...FRANCK/KLINE
MARINE...FRANCK/KLINE
Hazardous weather outlook, Mar 17, 3:48 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT TUE MAR 17 2015

NJZ001-007>010-PAZ054-055-060>062-101-103-105-182100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
448 PM EDT TUE MAR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA
AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

PRECIPITATION IS EXPECTED TO START AS SNOW FRIDAY MORNING BEFORE
GRADUALLY CHANGING TO RAIN FROM SOUTH TO NORTH. THE TIMING OF
THIS CHANGEOVER IS STILL UNCERTAIN. IN FACT...SNOW COULD PERSIST
THROUGH FRIDAY AFTERNOON AND EVENING IN THE HIGHER ELEVATIONS OF
NORTHEAST PENNSYLVANIA AND NORTHWEST NEW JERSEY. SNOWFALL DURATION
AND AMOUNTS WILL BE DEPENDENT ON THE TRACK AND INTENSITY OF LOW
PRESSURE DEVELOPING OFF THE MID ATLANTIC COASTLINE DURING THIS
TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106-
182100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
448 PM EDT TUE MAR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PRECIPITATION MAY START AS SNOW LATE THURSDAY NIGHT INTO FRIDAY
MORNING BEFORE CHANGING OVER TO RAIN FROM SOUTH TO NORTH. THE
TIMING OF THIS CHANGEOVER IS STILL UNCERTAIN. SNOWFALL DURATION
AND AMOUNTS WILL BE DEPENDENT ON THE TRACK AND INTENSITY OF LOW
PRESSURE DEVELOPING OFF THE MID ATLANTIC COASTLINE DURING THIS
TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-182100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
448 PM EDT TUE MAR 17 2015

...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FRANCK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 strong wind. Local standard time, as filed.

Strong Wind, Middlesex

When
March 17, 4:00 PM EST to 6:00 PM EST
Where
Middlesex forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$3,000
Reported by
WLON
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Strong Wind, Western Monmouth

When
March 17, 4:00 PM EST to 6:00 PM EST
Where
Western Monmouth forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Eastern Monmouth

When
March 17, 4:00 PM EST to 7:00 PM EST
Where
Eastern Monmouth forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565590, 568382, 568383.